I think Lupus can cause allsorts of problems respiratory, kidneys skin, heart, the list is endless, so i am sure it can affect the sats (oxygen levels). If your sats are 70 then you need oxygen, otherwise oxygen wont be able to get to the organs.
This needs looking into proper, and further testing needs to be done to find the cause,
Cardiac testing needs to be done also, along with a full blood profile, checking all organs.
Also if you have Lupus, have you been tested for APS, which is two simple bloodtests, those being the Anticardiolipin Antibodies, and also Lupus Anticoagulant.
APS can go alongside Lupus, and causes sticky blood hence the blood getting to thick, and can cause, clotting issues, and also if the blood is thick then the oxygen levels can get disrupted, You definately need further investigations regarding this matter.
I would suggest taking a picture of this at its worst, and show this to your doctor,
This could be Raynauds, which can cause colour changes, along with black patches when it is bad.
I would definately be taking a picture to take to your doctor to show him just what happens, that way he cant dismiss the matter, when he is looking at it.
I hope you sort this problem out also. If either of you need anymore help just give me a shout,
I don't know the answer to your question, but wanted to mention my own experience. I don't have a diagnosis yet, but have been experiencing symptoms for the last 3 months and am currently being tested by a neurologist for autoimmune diseases including lupus.
I've always had very cold hands and feet and have polyneuropathy in my legs/feet (numbing, tingling, odd sensations). A few days ago I started to notice black patches (roughly circular) on the top knuckles of all of my fingers and purple nail beds. It comes and goes, but is much more common in the evening than early in the day. I looked it up and I think it's cyanosis (resulting from insufficient oxygen delivered to the extremities). I also get a larger black patch on the top of my big toe.
Dear Zoe & Nicola,
Zoe, that is something I have never seen! Good luck with it! I would be scared if I saw black spots on my fingers! Hope you get help soon and find out what it is.
Nicola, thanks for your confirmation that lupus can cause low sats! I didn't have lupus anticoagulant on testing for it years ago. You are quite right about my needing oxygen at night: I just got put on oxygen for nighttime use along with my BiPAP. Last night, for the first time on the oxygen, I was able to sleep comfortably without fear of "fading out" for the first time in quite a while. My brain felt better, less foggy, this morning and I didn't have any heart symptoms last night. Trouble is, I feel more weakness coming on now that the oxygen is off. Don't want to have to use it all the time!!